Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 5, NWS Green Bay, WI

September 24, 2010Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Sep 24, 2010, 3:56 AM CDT for Door County, Wisconsin. It took effect at Sep 24, 2010, 12:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2010, 3:56 AM CDT (08:56 UTC)
In effect from
Sep 24, 2010, 12:00 PM CDT
Expired
Sep 25, 2010, 3:17 AM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS73 KGRB 240856
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 AM CDT FRI SEP 24 2010

...VERY STRONG WINDS EXPECTED TODAY FOR DOOR COUNTY...

.AS A STRONG LOW PRESSURE SYSTEM DEPARTS THE NORTHERN GREAT LAKES
REGION TODAY...GUSTY SOUTHWEST WINDS WILL TURN TO THE WEST AND 
INCREASE TO 25 TO 35 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH
OVER NORTHERN DOOR COUNTY.

WIZ022-241700-
/O.NEW.KGRB.WI.Y.0005.100924T1700Z-100925T0200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
356 AM CDT FRI SEP 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* BLUSTERY SOUTHWEST WINDS THIS MORNING WILL TURN WEST AND
  INCREASE THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS
  MORNING WILL SHIFT WEST 25 TO 35 MPH THIS AFTERNOON WITH GUSTS
  TO 50 MPH OVER NORTHERN DOOR COUNTY. THE STRONG WINDS WILL
  CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. 

* PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE
  VERY GUSTY WINDS IN THIS REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TH/MPC
5 follow-up statements
460 
WWUS73 KGRB 241645
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT FRI SEP 24 2010

...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY...

.AS A STRONG LOW PRESSURE SYSTEM DEPARTS THE NORTHERN GREAT LAKES
REGION THIS AFTERNOON...GUSTY SOUTHWEST WINDS WILL TURN TO 
THE WEST AND THEN NORTHWEST WITH GUSTS TO 50 MPH LATE THIS AFTERNOON
AND EARLY THIS EVENING. 

WIZ022-250045-
/O.CON.KGRB.WI.Y.0005.100924T1700Z-100925T0200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1145 AM CDT FRI SEP 24 2010

...WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* SOUTHWEST WINDS WILL TURN TO THE WEST AND THEN NORTHWEST THIS
  AFTERNOON AND CONTINUE INTO THIS EVENING.

* SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
  TURN TO THE NORTHWEST LATE THIS AFTERNOON. WINDS WILL BE LOCALLY
  HIGHER OVER NORTHERN DOOR COUNTY WHERE WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS AFTERNOON AND EARLY
  THIS EVENING. THE STRONG WINDS WILL SLOWLY DIMINISH BY LATE
  EVENING AND THEN CONTINUE TO DIMINISH OVERNIGHT. 

* PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF 
  THE VERY GUSTY WINDS IN THIS REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
ECKBERG
223 
WWUS73 KGRB 241945
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT FRI SEP 24 2010

...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE AWAY
FROM THE AREA TONIGHT. BEHIND THE LOW...STRONG WEST WINDS
ARE EXPECTED TO TURN TO THE NORTHWEST TONIGHT AND COULD
GUST AROUND 50 MPH OVER THE NORTHERN DOOR COUNTY. 

WIZ022-250400-
/O.EXT.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
245 PM CDT FRI SEP 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. 

* WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL TURN TO THE
  NORTHWEST LATE THIS AFTERNOON AND CONTINUE THIS EVENING. WINDS
  OVER THE NORTHERN DOOR COUNTY...FROM SISTER BAY TO GILLS ROCK
  WILL INCREASE 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THIS
  EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER MIDNIGHT.

* PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE
  VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL ALSO
  CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES CAUSING
  SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY OVER 
  THE NORTHERN PORTION OF THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
ECKBERG
483 
WWUS73 KGRB 250341
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1041 PM CDT FRI SEP 24 2010

...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE
TO MOVE AWAY FROM THE AREA OVERNIGHT. IN THE WAKE OF THIS LOW
PRESSURE...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
WITH GUSTS OF UP TO 45 MPH. THE WINDS ARE FORECAST TO GRADUALLY
SUBSIDE TOWARD DAYBREAK AS THE LOW PRESSURE MOVES FARTHER AWAY.

WIZ022-250900-
/O.CON.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1041 PM CDT FRI SEP 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. 

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED DURING THE OVERNIGHT HOURS...THEN GRADUALLY SUBSIDE
  TOWARD DAYBREAK.

* PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF 
  THE VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL 
  ALSO CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES 
  CAUSING SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY 
  OVER THE NORTHERN PORTION OF THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AK
694 
WWUS73 KGRB 250346 CCA
NPWGRB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT FRI SEP 24 2010

...VERY STRONG WINDS EXPECTED OVERNIGHT ACROSS DOOR COUNTY...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE
TO MOVE AWAY FROM THE AREA OVERNIGHT. IN THE WAKE OF THIS LOW
PRESSURE...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
WITH GUSTS OF UP TO 45 MPH. THE WINDS ARE FORECAST TO GRADUALLY
SUBSIDE TOWARD DAYBREAK AS THE LOW PRESSURE MOVES FARTHER AWAY.

WIZ022-250900-
/O.CON.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1045 PM CDT FRI SEP 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. 

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED DURING THE OVERNIGHT HOURS...THEN GRADUALLY SUBSIDE
  TOWARD DAYBREAK.

* PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF 
  THE VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL 
  ALSO CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES 
  CAUSING SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY 
  OVER THE NORTHERN PORTION OF THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AK
437 
WWUS73 KGRB 250817
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CDT SAT SEP 25 2010

...FREEZING TEMPERATURES TONIGHT FOR NORTH CENTRAL WISCONSIN...

.WINDS WILL CONTINUE TO DIMINISH OVER NORTHEAST WISCONSIN AS AN
INTENSE STORM SYSTEM DEPARTS EAST OF THE AREA. A RIDGE OF HIGH
PRESSURE WILL THEN BUILD INTO THE STATE LATER TODAY INTO TONIGHT.
CLEARING SKIES AND LIGHT WINDS TONIGHT WILL PRODUCE WIDESPREAD
FREEZING TEMPERATURES AND FROST OVER MUCH OF NORTH CENTRAL
WISCONSIN EARLY SUNDAY MORNING.

WIZ022-250930-
/O.CAN.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
317 AM CDT SAT SEP 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS TO 40 MPH MAY LINGER OVER FAR NORTHERN DOOR COUNTY
THROUGH 7 AM.

$$

WIZ005-010>012-251630-
/O.NEW.KGRB.FZ.W.0004.100926T0600Z-100926T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
317 AM CDT SAT SEP 25 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER
  30S. A FEW OF THE CLIMATOLOGICAL COLDER LOCATIONS MAY FALL TO
  THE MID 20S BY SUNDAY MORNING.

* THE FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. COVER OR
  BRING PLANTS INDOORS TO PROTECT THEM FROM THE FREEZING
  TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ013-018-019-021-251630-
/O.NEW.KGRB.FR.Y.0010.100926T0600Z-100926T1300Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO
317 AM CDT SAT SEP 25 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S
  LATE TONIGHT. 

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS. COVER OR BRING PLANTS
  INDOORS TO PROTECT THEM FROM THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:05 AM CDT, 51 minutes earlier.

Area forecast discussion, Sep 24, 3:05 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
305 AM CDT FRI SEP 24 2010

.SHORT TERM...TODAY/TONIGHT/SATURDAY. SCATTERED SHOWERS LINGERED
ALONG AND AHEAD OF A COLD FRONT TRACKING OVER THE STATE EARLY THIS
MORNING. THE SHOWERS WERE MOVING FAST AND DIMINISHING SO LITTLE
ADDITIONAL RAINFALL EXPECTED WITH THIS SYSTEM. WILL END THE FLOOD
WATCH OVER THE AREA AT ZONE ISSUANCE...HOWEVER FLOOD HEADLINES
WILL CONTINUE AS NEEDED ESPECIALLY FOR AREA RIVERS WHICH WILL SEE
THE RESULTS OF THE HEAVY RAIN THE LAST 36 HOURS. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAIL ON HYDRO CONCERNS.

WHILE THE RAIN HAS DIMINISHED...THE NEXT IMMEDIATE FORECAST
CONCERN IS THE WINDS AND POSSIBLE HEADLINES. WINDS WERE ALREADY
GUSTY TO 40 MPH OVER EC WI WHERE TEMPERATURES WERE STILL IN THE
70S. POTENTIAL WIND ADVISORY MAY BE NEEDED FOR AT LEAST DOOR
COUNTY LATER TODAY AS THE SURFACE PRESSURE GRADIENT INCREASES WITH
925 WINDS AT 50 KTS. SOME QUESTION WITH THE POTENTIAL OF THESE
WINDS MIXING DOWN DUE ANTICIPATED WIDESPREAD CLOUD COVER
PREVENTING MIXING BUT WITH PRES RISE COUPLET AND SUBSIDENT REGION
OF THE UPPER JET...DECIDED TO GO FOR THE ADVISORY. WINDY CONDITION
WILL BE FELT OVER A GOOD PORTION OF FORECAST AREA BUT NOT SURE IF
ADVISORY LEVELS WILL BE APPROACHED.

QUIET WEATHER TO RETURN TONIGHT AS THE DEEP LOW PRESSURE SYSTEM
DEPARTS TO THE NORTHEAST AND A WEAK HIGH PRESSURE RIDGE SETTLES
INTO THE NORTHERN GREAT LAKES REGION. NEXT SYSTEM IN THE NORTHWEST
FLOW MAINLY DROPS WEST TO SOUTHWEST OF THE AREA SATURDAY. AS A
RESULT...CLOUDS MAY HANG AROUND LONGER OR NEVER EVEN CLEAR OUT.
WILL CONTINUE THE SMALL PCPN MENTION OVER CENTRAL WI SATURDAY
AFTERNOON.

MAX TEMPS OVER EC WI WILL BE FELT THIS MORNING...AT 2 AM MTW STILL
AT 75 DEGREES.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY.

MEDIUM RANGE MODELS ARE STILL STRUGGLING WITH THE INTERACTION
BETWEEN A NORTHERN STREAM SHORTWAVE AND A CUTOFF LOW OVER THE
SOUTHERN MISSISSIPPI VALLEY EARLY NEXT WEEK.  WITH HPC SIDING WITH
THE 12Z ECMWF FOR THE CUTOFF LOW...A FARTHER NORTH SOLUTION WOULD
CALL FOR SOME INFLUENCE BETWEEN THE TWO FEATURES...THOUGH NOT TO THE
DEGREE OF THE 12Z ECMWF.  INSTEAD OF TRYING TO BLEND THE 12Z ECMWF
AND 00Z GFS TONITE...WHICH IS DIFFICULT TO DO IN THIS
SCENARIO...WILL INSTEAD MAKE VERY FEW CHANGES IN THE MONDAY AND
TUESDAY TIMEFRAME.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...SHORTWAVE TROUGH WILL CONTINUE
TO DIG OVER THE MID-MISSISSIPPI VALLEY SATURDAY NIGHT.  THE 00Z NAM
AND 12Z ECMWF STILL PRODUCE LIGHT QPF OVER CENTRAL WISCONSIN
SATURDAY EVENING...BUT THE PREVIOUS SHIFT REMOVED POPS AND IMPACT
APPEARS MINIMAL ENOUGH TO GO WITH A DRY FORECAST.  WILL SEE CLEARING
SKIES OVERNIGHT AS HIGH PRESSURE AND DRIER AIR MOVES INTO THE AREA.
HIGH PRESSURE THEN HANGS AROUND SUNDAY AND SUNDAY NIGHT WITH
NORTHEAST WINDS USHERING IN DRY AIR FROM ONTARIO THAT WILL PRODUCE
MOSTLY CLEAR SKIES FOR MUCH OF THE AREA.  THE ONLY EXCEPTION MAYBE
OVER THE LAKE MICHIGAN SHORELINE WHERE ONSHORE FLOW AND OVER-LAKE
INSTABILITY COULD CREATE SOME LAKE CLOUDS.  NOT SURE HOW MUCH DRY
AIR WILL BE ALOFT...OR IF MORE MOIST AIR COULD GET RECYCLED FROM
LOWER MICHIGAN INTO THE AREA. SO WILL REMAIN OPTIMISTIC AND DESCRIBE
SKY CONDITIONS AS MOSTLY CLEAR.  HIGHS MOSTLY IN THE LOWER TO MID
60S AND LOWS IN THE 30S AND 40S EACH NIGHT.  WIDESPREAD FROST LOOKS
POSSIBLE SATURDAY NIGHT OVER N-C WISCONSIN...AND POSSIBLY SUNDAY
NIGHT AS WELL.  WILL LOWER TEMPS SUNDAY NIGHT.

MONDAY AND TUESDAY...THE NEXT FAST MOVING SHORTWAVE WILL RIDE EAST
ALONG THE US-CANADIAN BORDER AND MOVE INTO THE WESTERN LAKE SUPERIOR
REGION BY MIDDAY MONDAY.  WHETHER OR NOT SOME OF THIS SHORTWAVE
ENERGY WILL SPLIT AND REINFORCE THE CLOSED LOW OVER THE SOUTHERN
STATES IS HARD TO SAY.  NOT THAT IT WILL HAVE MUCH IMPACT ON OUR
WEATHER IN NORTHEAST WISCONSIN.  WILL SEE THE SHORTWAVE BRING A
DECAYING COLD FRONT ACROSS THE AREA MONDAY NIGHT.  WITH ONLY WEAK
CONVERGENCE ALONG THE FRONT AND A LACK OF MID-LEVEL MOISTURE...WILL
KEEP THE DRY FORECAST INTACT.  MID-LEVEL RIDGING THEN BUILDS INTO
THE AREA TUESDAY INTO TUESDAY NIGHT.  TEMPERATURES WILL BE SLOWLY
MODERATING OVER THIS TIME UNDER PARTLY CLOUDY SKIES.  HIGHS IN THE
60S AND LOWS IN THE 40S BOTH DAYS.
&&

.AVIATION...WIDESPREAD IFR CIGS WITH ISOLD MVFR VSBYS DUE TO
SHOWERS WILL CONTINUE THIS MORNING BEFORE LIFTING TO MVFR CIGS
LATE THIS AFTERNOON AND INTO TONIGHT. GUSTY SOUTHWEST WINDS WILL
TURN WEST WITH THE FROPA AND MAY GUST TO 40 MPH. HIGHER GUSTS
POSSIBLE OVER DOOR COUNTY.
&&

.MARINE...WILL UPGRADE TO A GALE WARNING A FEW HOURS EARLIER THIS
MORNING AS SW WINDS NEAR GALE GUSTS NOW ALONG THE LAKE MICHIGAN
SHORELINE. THE BAY MAY LAG WITH REACHING CRITERIA THIS MORNING
UNTIL THE WINDS SHIFT WEST AND BEST PRESSURE GRADIENT WORKS OVER
LATER THIS AFTERNOON.
&&

.HYDROLOGY...WILL END THE FLOOD WATCH AT ZONE ISSUANCE THIS
MORNING. HYDRO CONCERNS ARE TURNING TO MORE OF A RIVER ISSUE AS
SEVERAL RIVERS FORECAST TO RISE ABOVE FLOOD STAGE...AND FOR SOME
LOCATIONS...WELL ABOVE FLOOD STAGE. HAVE ALREADY ISSUED WARNINGS
FOR MOST RIVERS OVER CENTRAL WISCONSIN INCLUDING THE WISCONSIN AND
YELLOW. MONITORING A FEW OTHER RIVERS IN LINCOLN FOR POSSIBLE
HEADLINES AS WELL AS THE EMBARRASS...LITTLE WOLF AND OCONTO FOR
POSSIBLE WARNINGS THIS MORNING. WILL ALSO CONTINUE THE AREAL
FLOOD WARNINGS FOR LOCATIONS OF CENTRAL WISCONSIN STILL IMPACTED
BY ROAD CLOSURES DUE TO DAMAGE ROADS OR PONDED WATER. WILL CHECK
WITH LOCAL COUNTIES THIS MORNING FOR A POSSIBLE EXTENSION OF THOSE
HEADLINES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
WIZ022.

&&

TDH/MPC
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT THU SEP 23 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
346 PM CDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE
PRIMARY THREAT THIS EVENING AS A WARM FRONT LIFTS NORTH OVER
WISCONSIN. RAINFALL AMOUNTS OVER 5 INCHES HAVE ALREADY BEEN
REPORTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN.
VARIOUS FLOOD WATCHES...FLOOD WARNINGS AND ADVISORIES REMAIN
IN EFFECT TONIGHT.

IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF
SEVERE STORMS LATER THIS EVENING AS A COLD FRONT TRACKS OVER THE
STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

RIVERS MAY CONTINUE TO RISE THROUGH FRIDAY DUE TO THURSDAY'S
RAINFALL.

STRONG WESTERLY WINDS GUSTING OVER 40 MPH ARE EXPECTED ON FRIDAY.
WIND GUSTS CLOSE TO 50 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY
FRIDAY AFTERNOON AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY AS WELL AS ANY SEVERE WEATHER
REPORTS THIS EVENING.

LMZ521-522-541>543-242100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
346 PM CDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT...

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE
THROUGH TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY
CONTAIN WIND GUSTS TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO
FRIDAY EVENING. GALE FORCE GUSTS ARE POSSIBLE FRIDAY INTO
FRIDAY NIGHT...ESPECIALLY OVER THE WATERS OF NORTHERN DOOR COUNTY.

ECKBERG

In the hours before

Special weather statement, Sep 23, 9:59 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 PM CDT THU SEP 23 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240500-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
959 PM CDT THU SEP 23 2010

...GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT...

A STRONG LOW PRESSURE SYSTEM LOCATED OVER WESTERN WISCONSIN WILL
CONTINUE TO MOVE NORTHEAST TOWARD LAKE SUPERIOR OVERNIGHT. STRONG
SOUTHWEST WINDS JUST A FEW THOUSAND FEET ABOVE THE SURFACE
ARE FORECAST TO APPROACH 55 TO 65 MPH OVER MUCH OF THE FORECAST
AREA. ANY STRONGER SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS
ENVIRONMENT ARE CAPABLE OF TRANSPORTING THESE WINDS TOWARD THE
SURFACE...RESULTING IN SURFACE WIND GUSTS THAT COULD REACH 50 MPH.

GIVEN THE WIDESPREAD HEAVY RAINFALL OVER THE PAST 24 HOURS AND
VERY SATURATED GROUND...ANY STRONG WIND GUSTS COULD MORE EASILY TOPPLE
TREES.

LOOSE OBJECTS SHOULD BE SECURED AND THOSE TRAVELING IN HIGH
PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTHWESTERLY WIND
GUSTS.

AS THE COLD FRONT SWEEPS EASTWARD ACROSS THE FORECAST AREA
BETWEEN ABOUT 3 AND 6 AM...WINDS WILL SHIFT TO THE WEST AND AGAIN
GUST TO 35 OR 4O MPH DURING THE DAY ON FRIDAY.

ESB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:06 PM CDTRiver Flood WarningGRBMarathon34 hr
Sep 23, 9:51 PM CDTGale WarningGRB30 hr
Sep 23, 11:06 PM CDTAreal Flood WarningGRBLincoln, Marathon, Portage, Wood30 hr
Sep 24, 12:17 AM CDTRiver Flood WarningGRBMarathon54 hr
Sep 24, 12:17 AM CDTRiver Flood WarningGRBLincoln, Marathon58 hr
Sep 24, 5:20 AM CDTRiver Flood WarningGRBShawano, Waupaca49 hr

Nearby

Wind Advisories in Wisconsin, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.